Controversial New Med For Ben


By: Carole Norman Scott

Ben helping his dad bag up the leaves in the yard.

Ben helping his dad bag up the leaves in the yard.

July 28, 2014—Today was a HARD day.  We gave our OK for them to try Risperdal (Risperidone) on Ben at his living facility (he’s 52).  It is hopefully going to help calm him, but also has a list of bad side-effects a mile long…and some of them VERY serious (can cause seizures AND tremors, which we are already concerned about).  Lord, it is SUCH a hard place to be in…to have to make this type of decision about a loved one.  We really have no choice as it stands right now.  He has continued to be aggressive, and we can’t let it go on until someone is hurt BAD!  Lord, what could be troubling him?  Please go before the medication and allow it to do only what it is supposed to do (no more, no less), and use it to YOUR glory.  It’s about our last resort “human-wise.”   His big toenail that is ingrown still hasn’t been removed yet, and that may not be done for at least another week (maybe 2).  Lord have mercy!  I asked on the Internet (My Autism Team) if anyone had any experience with Risperdal, and got very little feedback.  They either haven’t, or don’t have anything good to say about it, and don’t want to upset me further.  Only time will tell.  In the meantime, I turn it COMPLETELY over to You Lord.  We have done ALL we can do as his mother/father/guardians.  It SEEMS he makes no attempt to do better, but then we don’t know what all is going through his head, or what physical pain he may be experiencing that he’s not able to communicate.  I/we cannot fully control what happens to him.  ONLY YOU CAN LORD…we beseech You to intervene and calm Ben by Your Holy Spirit…as in the miracles of the Bible; i.e.–the man in the cemetery (Mark 5:1-20)!  Oh Lord, if Ben were healed and could speak and tell his own story…just like this man in the Bible…people would be “awestruck” and give YOU the glory (and WE would too)!

Advertisements

2 Responses to Controversial New Med For Ben

  1. Torontonian says:

    My son’s been on risperdal since he was 8 (he is now 14). We had to try it because he had become very aggressive – biting and grabbing. The first time we gave it to him, there was a night and day improvement. Over time we’ve had to experiment and adjust the dosage. We also had to introduce an antidepressant drug a couple of years later.

    In our son’s case , we find that his behaviours happen when he’s having a tough time in his environment e.g. School and/or something is physically bothering him e.g. Cold sore, constipation.

    I am also a Christian and I very much appreciate your blog. You tell it like it is. I still have a hard time reconciling my belief in a good God and the endless challenges that come with having an autistic child.

    I hope your son’s recent behaviours have abated. I’m hoping it was at least partially caused by the ingrown toenail.

    God bless,

    Torontonian

    Like

    • autism45 says:

      Dear Torontonian, Thank you for your comments, and it sure helps to know someone has had good results from the Risperdal. It seems to be helping Ben too (so far anyway)! I agree about when the behaviors occur…since Ben can’t seem to be able to tell exactly what’s bothering him. I still understand your questioning about a good God too…it is really hard to understand…but what I wrote is what the Lord Himself showed me while returning from a trip to see Ben years ago, AND from the Scriptures. It has helped SO much to realize such truths. God bless you and your son and thank you for your words of encouragement. In Christ…Carole Scott

      Like

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s